Aa
A
A
Close
Avatar universal
detoxing hard, help!
I have had back problems and severe pain for years. I started with lorcete and worked my way up to 180 mg of morphine daily, plus 6-8 10/650 hydros. every day for the last five years. I never took more than I was perscribed. that doesn't mean im not addicted cause i am. but i had no idea how bad. Now my dr. is retireing and says come pick up your records. I thought well maybe I can wein myself off while i have meds. first i cut the morphine dosage in half for a week. that sucked. then I quit the morphine all together 7 days ago. wow! i have been through hell and still am. The thing is I'm still taking the hydrocodone just to function. I work 50 hrs. a week and can't miss work. I don't seem to be getting any better. Been taking bathes and massage, very week, can't eat, diarea, leg cramps, can't sleep,etc,(hell) Am I making it worse by staying on the hydro. If so how can I function at work? I want to quit so bad, I have many pills at my disposal right now but I don't want them. I want off. Ive read I can go into seizer, or heart attack, or even die? should i see another dr. or am I almost past the worst? I am really hurting here! I will try anything. please give me any ideas of what im doing right or wrong. I can't last much longer the way I am. I don't want rehab. if i can avoid it. god is good all the time!!!
Cancel
2 Answers
Page 1 of 1
Avatar universal
What you should really do is talk to your doctor.  Ask to be put of a 21 day suboxone taper  treatment plan. Then take a week off work for the week you plan to step off the suboxone.  You will at least be able to function at work this way, maybe even all the way.

If you have other health problems, like heart problems,  then it could be risky to try quit cold turkey. My heart rate shot up to over 140,  even though I take meds to keep my heart rate under control. Opiates suppress your heart rate as well, so when you quit taking them it will go up, and if your doc had adjusted your heart pills while you were taking the opiates, they may have to be re-adjusted.  I would definitely talk to your doc before you try quitting this stuff on your own at home, and even if you do get a treatment plan with suboxone,  You should have someone at home to keep an eye on you while you go through this, Just in case you do have problems.  
There are also other things you should have on hand to make this a little less difficult. Stuff for restless leg symptoms, the *****, etc. You'll find all the stuff you will probably want to have on hand if you read the forums a bit. Be prepared first then give it your best effort. There is also a lot of advise about aftercare on these forums.
You also have  back pain that you are going to find a way to manage without pain meds.
Hopefully it will be tolerable for you with a little physio and/or hydro therapy.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
thanks jim I will do that. Ive never even heard of suboxone, but sounds like you know what your talking about. I will try anything. I am hurtin for surtin!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
4522800 tn?1470329434
Blank
Avatar universal
Blank
phoenix, AZ
406584 tn?1399591666
Blank
495284 tn?1333897642
Blank
City of Dominatrix, MN
3197167 tn?1348972206
Blank
Avatar universal
Blank
los angeles, CA